MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ45
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using pod packing coils (podjs).During the procedure, the physician successfully placed multiple ruby coils using a non-penumbra microcatheter.The physician then attempted to place a podj, however, the podj became stuck within the microcatheter while being advanced into the patient.Therefore, the podj was removed, and the procedure was completed using new coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 5.0 cm from the proximal end.The pull wire and pet bump were protruding out from the distal detachment tip (ddt).The embolization coil was intact with the pusher assembly.The embolization coil had offset coil winds on the proximal portion of the coil.The returned device was unable to advance through its introducer sheath.Conclusion: evaluation of the returned podj revealed offset coil winds.If the podj introducer sheath is not aligned properly with the hub of the parent device, resistance may be experienced.If the podj is forcefully advanced against resistance, damage such as offset coil winds may occur.Further evaluation revealed a pusher assembly kink and the pull wire protruding distally from the ddt.If the device is forcefully advanced against resistance, the pull wire pet bump may push through the alignment feature causing it to protrude distally from the ddt.Based on the reported complaint, the kink was likely incidental and may have occurred during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7886927
Report Number3005168196-2018-01855
Device Sequence Number19455077
Product Code HCG
UDI-Device Identifier00814548016726
UDI-Public00814548016726
Combination Product (Y/N)Y
Initial Reporter CountrySZ
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2025
Device Catalogue NumberRBYPODJ45
Device Lot NumberF78713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer01/11/2019
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005